Colorado, 2015Lightning Strike in Colorado, June 24, 2015
June 24, 2015 · NWS PUB · 1 event in 1 county or zone
A lightning strike affected five people at a construction site in the northeast part of Colorado Springs. No one was seriously injured.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike affected five people at a construction site in the northeast part of Colorado Springs. No one was seriously injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 24, 10:23 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 10:23 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1123 AM MDT WED JUN 24 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 436 AM MDT WED JUN 24 2015
ONCE AGAIN...ISOLATED TO SCATTERED PRIMARILY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS(ESPECIALLY OVER HIGHER TERRAIN LOCATIONS)
AND TEMPERATURES ARE THE MAIN NEAR/SHORT-TERM METEOROLOGICAL ISSUES.
MAJORITY OF CWFA CURRENTLY NOTING VARIABLE CLOUDINESS...GENERALLY
LOW-GRADE GRADIENT WINDS AND CONTINUED ABOVE SEASONAL EARLY MORNING
LATE JUNE TEMPERATURES.
LATEST RECENT NEAR/SHORT TERM FORECAST MODEL SOUNDINGS...COMPUTER
SIMULATIONS...REAL-TIME DATA AND PV ANALYSIS INDICATE THAT ENOUGH
ATMOSPHERIC MOISTURE REMAINS IN PLACE AND WILL COMBINE WITH THE
DAILY OROGRAPHIC HEATING CYCLE...A NORTHERLY SURGE ATTEMPTING TO
PUSH INTO NORTHERN SECTIONS FROM LATER THIS AFTERNOON INTO THIS
EVENING AND SOME UPPER ENERGY TO ALLOW FOR ANOTHER ROUND OF ISOLATED
TO SCATTERED PRIMARILY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS(FAVORING HIGHER TERRAIN LOCATIONS). WFO PUEBLO WILL
CLOSELY MONITOR RECENT AREA BURN SCARS(INCLUDING BUT NOT LIMITED TO
THE WALDO CANYON BURN SCAR) FOR ANY STORMS THAT HAVE HIGHER
PRECIPITATION PRODUCING POTENTIAL.
IN ADDITION...STILL ANTICIPATE THAT ABOVE SEASONAL LATE JUNE MAXIMUM
AND MINIMUM TEMPERATURES RESPECTIVELY WILL CONTINUE TO BE NOTED OVER
THE MAJORITY OF THE FORECAST DISTRICT DURING THE SHORT-TERM.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 436 AM MDT WED JUN 24 2015
AN UPR HIGH CENTER IS EXPECTED TO BE OVR SRN UT ON THU AND FRI...IT
IS THEN FORECAST TO SLOWLY MOVE NORTHWESTWARD THRU THE WEEKEND AND
EARLY NEXT WEEK...BECOMING CENTERED OVR NERN NV BY TUE. DURING THIS
TIME...N TO NW FLOW ALOFT WL BRING A FEW DISTURBANCES THRU THE AREA.
THU MORNING A DISTURBANCE WL BE EXITING THE AREA AS IT MOVES
SOUTHEASTWARD. MOIST CONDITIONS AND NERLY SFC WINDS WL AFFECT THE
SOUTHEAST PLAINS IN THE MORNING HOURS...WITH LOW CLOUDS AND MAYBE
SOME FOG EXPECTED OVR PORTIONS OF THE SERN PLAINS...MAINLY FROM HWY
50 AND NORTHWARD. MOISTURE TRAPPED UNDER THE UPR RIDGE...ALONG WITH
THE DAYTIME HEATING WL LEAD TO SHOWERS AND TSTMS DEVELOPING OVR THE
HYR TRRN BY AFTERNOON AND THE SPREADING ACRS THE LOWER ELEVATIONS
THRU THE EVENING HOURS. THE NAM SHOWS AFTERNOON DEW POINTS IN THE
60S OVR MUCH OF THE SERN PLAINS ALONG WITH CAPE VALUES OF 2000-4000
J/KG...AND MARGINAL SHEAR VALUES OF 25-30 KTS. THE GFS ON THE OTHER
HAND...KEEPS THE MORE MOIST DEW POINTS OVR NERN CO...WITH DEW POINTS
IN THE 40S OVR THE SERN PLAINS AND THUS HAS LOWER CAPE VALUES. WL GO
WITH A MORE MOIST SOLUTION THAN THE GFS SHOWS...BUT NOT QUITE AS
MOIST AS THE NAM.
THU EVENING ANOTHER UPR DISTURBANCE WL MOVE ACRS NERN CO...SENDING A
NORTHERLY SURGE INTO SERN CO AND COULD KEEPS SOME PCPN GOING ACRS
THE FAR SERN CO PLAINS INTO THE LATE NIGHT HOURS. MUCH OF THE SERN
PLAINS IS EXPECTED TO BE COVERED BY LOW CLOUDS LATE THU NIGHT AND
THRU MIDMORNING FRI.
WITH MSTR REMAINING OVR THE AREA...DAILY CHANCES FOR PCPN WL BE
FOUND ACRS THE AREA FRI THROUGH TUE...MAINLY IN THE AFTERNOON AND
EVENING HOURS. FRI A DISTURBANCE MOVES ACRS FAR ERN CO AND
KS...SENDING A FRONT THRU THE SERN PLAINS. ANOTHER DISTURBANCE DROPS
SOUTH INTO THE AREA ON TUE...ALTHOUGH THE MODELS DIFFER ON TIMING OF
THIS FEATURE THRU THE AREA. SAT THRU MON...THE BEST PCPN CHANCES
SHOULD MAINLY BE FROM THE I-25 CORRIDOR AND WESTWARD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1117 AM MDT WED JUN 24 2015
WEATHER PATTERN REMAINS LITTLE CHANGED FROM YESTERDAY...WITH
AFTERNOON TSRA DEVELOPING OVER THE MOUNTAINS...THEN DRIFTING
ACROSS LOWER ELEVATIONS LATE IN THE DAY. WILL CARRY A VCTS MENTION
AT ALL TAF SITES FOM LATE AFTERNOON INTO THE EVENING WITH STORMS
GRADUALLY ENDING 02Z-04Z. LAYER OF DRY AIR JUST ABOVE THE SURFACE
SUGGESTS STORMS AGAIN TODAY WILL HAVE THE POTENTIAL TO PRODUCE
GUSTY OUTFLOW WINDS OF 40-50 KTS...ALONG WITH BRIEF MVFR VIS UNDER
THE STRONGEST CELLS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...PETERSEN
Hazardous weather outlook, Jun 24, 10:32 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT WED JUN 24 2015
COZ058>089-093>099-251745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1132 AM MDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON OVER THE MOUNTAINS...WITH STORMS SPREADING ACROSS LOWER
ELEVATIONS LATE IN THE DAY INTO THE EVENING. THE PRIMARY STORM
THREATS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS OF 50 TO 60
MPH...AND A FEW OF THE STRONGER STORMS WILL ALSO PRODUCE SMALL
HAIL AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
IN THE AFTERNOON AND EVENING HOURS...WITH THE BEST CHANCES BEING
OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH...BUT SOME
OF THE STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND
SMALL HAIL. THURSDAY AFTERNOON AND EVENING THERE WILL BE THE
POTENTIAL FOR A COUPLE SEVERE STORMS OVER THE SOUTHEAST COLORADO
PLAINS. THE MAIN SEVERE THREATS WILL BE QUARTER SIZE HAIL AND WIND
GUSTS TO 60 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT.
10/27
In the hours before
Special weather statement, Jun 24, 12:36 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
136 PM MDT WED JUN 24 2015
COZ081-084-085-242015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
136 PM MDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
215 PM MDT...
AT 135 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FALCON...OR 10 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...FALCON...PETERSON AFB...BLACK
FOREST AND CIMARRON HILLS.
LAT...LON 3891 10493 3904 10476 3902 10436 3880 10465
TIME...MOT...LOC 1935Z 278DEG 14KT 3894 10468
HODANISH
Local storm report, Jun 24, 12:50 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
06/24/2015 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
MNSpecial weather statement, Jun 24, 1:07 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT WED JUN 24 2015
COZ081-084-085-242045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
207 PM MDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES..INCLUDING THE WALDO BURN SCAR...
UNTIL 245 PM MDT...
AT 205 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRYSTOLA...OR 11 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST
AT 10 MPH. THIS STORM WAS PRODUCING LOCALLY HEAVY RAIN ON THE NORTH
SIDE OF THE WALDO BURN SCAR,
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA
PARK AND GLENEAGLE.
LAT...LON 3890 10500 3904 10505 3907 10482 3884 10489
TIME...MOT...LOC 2005Z 263DEG 8KT 3896 10495
HODANISH
Lightning, El Paso
- When
- June 24, 1:30 PM MST
- Where
- El Paso County, 4.92 mi W of Falcon
- Injuries
- 5 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.941, -104.710
Five men were struck by lightning at a construction site on the northeast side of Colorado Springs...suffering varying degrees of injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Missouri, June 24 to 26, 20151 death · $1,000 · 1.75 in hail · 67 events
- Flash Flood and Hail in Georgia, June 24, 2015$4.3 million · 1.75 in hail · 30 events
- Flash Flooding and Hail in Mississippi, June 24 to 27, 2015$220,000 · 1 in hail · 30 events
- Tornado and Flash Flood in Colorado, June 24 to 25, 2015$75,000 · EF1 · 12 events
- Hail and Damaging Wind in South Dakota, June 24, 2015$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Louisiana, June 24, 2015$41,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 24 to 25, 2015$15,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Alabama, June 24, 20151 in hail · 22 events
- Damaging Winds and Lightning Strike in Florida, June 24, 20151 injured · $5,000 · 51 kt wind · 11 events
- Flooding in South Dakota, June 24 to 25, 2015$20,000 · 3 events
- Hail and Damaging Winds in Georgia, June 24 to 27, 2015$17,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 24, 2015$4,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576409.